MAUDE Adverse Event Report: STRYKER SPINE-US 9.5X90 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US 9.5X90 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482619590
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Injury (2348); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/07/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the screw was broken post-operatively.A revision surgery will be required to replace the screw.
 
Additional Manufacturer Narrative
Visual, dimensional, functional and materials analysis could not be performed as the device remains implanted in patient.Complaint history review for similar events and device history records could not be performed as a valid lot code was not provided and could not be obtained.It was reported that the patient will undergo revision surgery due to two screws fracturing post-operatively several days after the initial procedure.The screws were not inspected before-hand as there was no visible damage.No additional information, photos, or x-rays were provided.It is unknown when the revision surgery will occur.There is not enough information provided and the devices were not returned to confirm the failure mode nor determine a root cause.From the ifu: the surgeon must warn the patient of the surgical risks and make aware of possible adverse effects.The surgeon must warn the patient that the devices cannot and do not replicate the flexibility, strength, reliability or durability of normal healthy bone, that the implants can break or become damaged as a result of strenuous activity or trauma, and that the devices may need to be replaced in the future.If the patient is involved in an occupation or activity which applies inordinate stress upon the implant (e.G., substantial walking, running, lifting, or muscle strain) the surgeon must advise the patient that resultant forces can cause failure of the devices.Patients who smoke have been shown to have an increased incidence of non-unions.Surgeons must advise patients of this fact and warn of the potential consequences.For diseased patients with degenerative disease, the progression of degenerative disease may be so advanced at the time of implantation that it may substantially decrease the expected useful life of the appliance.In such cases, orthopaedic devices may be considered only as a delaying technique or to provide temporary relief.
 
Event or Problem Description

Brand Name
9.5X90 POLYAXIAL SCREW
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8467480
Report Number3005525032-2019-00031
Device Sequence Number11253371
Product Code NKB
UDI-Device Identifier07613327351576
UDI-Public07613327351576
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K170496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482619590
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer05/21/2019
Initial Report FDA Received Date03/30/2019
Supplement Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;